Taiwanese Journal of Mathematics

Controllability for Nonlinear Variational Inequalities of Parabolic Type

Jin-Mun Jeong, Eun Young Ju, and Kyeong Yeon Lee

Full-text: Open access


This paper deal with the approximate controllability for the nonlinear functional differential control problem governed by the variational inequality. Sufficient conditions for the approximate controllability of the system are discussed under the bounded condition on the controller operator independent of the the time interval. We also prove the regularity and norm estimations for solutions of the given problems.

Article information

Taiwanese J. Math., Volume 15, Number 2 (2011), 857-873.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 93C20: Systems governed by partial differential equations
Secondary: 49J40: Variational methods including variational inequalities [See also 47J20]

approximate controllability regularity parabolic variational inequalities subdifferential operator


Jeong, Jin-Mun; Ju, Eun Young; Lee, Kyeong Yeon. Controllability for Nonlinear Variational Inequalities of Parabolic Type. Taiwanese J. Math. 15 (2011), no. 2, 857--873. doi:10.11650/twjm/1500406238. https://projecteuclid.org/euclid.twjm/1500406238

Export citation


  • J. P. Aubin, Un théorème de compacité, C. R. Acad. Sci., 256 (1963), 5042-5044.
  • H. Brézis, Opérateurs Maximaux Monotones et Semigroupes de Contractions dans un Espace de Hilbert, North Holland, 1973.
  • V. Barbu, Analysis and Control of Nonlinear Infinite Dimensional Systems, Academic Press Limited, 1993.
  • V. Barbu, Nonlinear Semigroups and Differential Equations in Banach space, Nordhoff Leiden, Netherlands, 1976.
  • G. Di Blasio, K. Kunisch and E. Sinestrari, $L^2-$regularity for parabolic partial integrodifferential equations with delay in the highest-order derivatives, J. Math. Anal. Appl., 102 (1984), 38-57.
  • P. L. Butzer and H. Berens, Semigroup of Operators and Approximation, Springer-Verlag Berlin Heidelberg New York, 1967.
  • A. Carrasco and H. Lebia, Approximate controllability of a system of parabolic equations with delay, J. Math. Anal. Appl., 345 (2008), 845-853.
  • J. M. Jeong, Retarded functional differential equations with $L^1$-valued controller, Funkcial. Ekvac., 36 (1993), 71-93.
  • J. M. Jeong and J. Y. Park, Nonlinear variational inequalities of semilinear parabolic type, J. Inequal. & Appl., 6 (2001), 227-245.
  • J. L. Lions and E. Magenes, Problèma aux limites non homogènes et applications, Vol. 3, Dunod, Paris, 1968.
  • N. I. Mahmudov, Approximate controllability of evolution systems with nonlocal conditions, Nonlinear Analysis, 68 (2008), 536-546.
  • K. Naito, Controllability of semilinear control systems dominated by the linear part, SIAM J. Control and Optimization, 25 (1987), 715-722.
  • R. Sakthivel, N. I. Mahmudov and J. H. Kim, Approximate controllability of nonlinear impulsive differential systems, Rep. Math. Phys., 60 (2007), 85-96.
  • H. Tanabe, Equations of Evolution, Pitman-London, 1979.
  • H. X. Zhou, Approximate controllability for a class of semilinear abstract equations, SIAM J. Control and Optimization, 21(4) (1983), 551-556.